Alert archive / Ohio / Flash Flood Warnings in 2007
Flash Flood Warning 11, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Nov 7, 2007, 10:38 AM EST for Pike County, Ohio. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 7, 2007, 10:38 AM EST (15:38 UTC)
- Expired
- Nov 7, 2007, 11:15 AM EST
- In force
- 37 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- Unknown
County Pike County, OH
The radar
The Cincinnati radar (KILN), 79 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 071542 CCA FFWILN OHC131-071615- /T.COR.KILN.FF.W.0010.071107T1538Z-071107T1615Z/ /00000.U.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED TEST...FLASH FLOOD WARNING...CORRECTED...TEST NATIONAL WEATHER SERVICE WILMINGTON OH 1038 AM EST WED NOV 7 2007 ...THIS MESSAGE IS FOR TEST PURPOSES ONLY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * THIS IS A TEST MESSAGE. FLASH FLOOD WARNING FOR AN ICE JAM BREAK IN...CENTRAL PIKE COUNTY IN SOUTHWEST OHIO... * UNTIL 1115 AM EST * THIS IS A TEST MESSAGE. AT 1038 AM EST...AN ICE JAM ON THE TEST RIVER AT TEST BROKE CAUSING FLASH FLOODING DOWNSTREAM. CORRECTED TEST. * THIS IS A TEST MESSAGE. AFFECTED LOCATIONS INCLUDE PIKE LAKE AND PIKETON THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE. LAT...LON 3910 8290 3895 8289 3902 8321 3919 8322 $$
1 follow-up statement
000 WGUS71 KILN 071550 FFSILN TEST...FLASH FLOOD STATEMENT...TEST NATIONAL WEATHER SERVICE WILMINGTON OH 1044 AM EST WED NOV 7 2007 ...THIS MESSAGE IS FOR TEST PURPOSES ONLY... OHC131-071615- /T.CON.KILN.FF.W.0010.000000T0000Z-071107T1615Z/ /00000.U.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIKE OH- 1044 AM EST WED NOV 7 2007 ...THIS MESSAGE IS FOR TEST PURPOSES ONLY... ...A FLASH FLOOD WARNING FOR AN ICE JAM BREAK REMAINS IN EFFECT UNTIL 1115 AM EST FOR... THIS IS A TEST MESSAGE. AT 1044 AM EST... THIS IS A TEST MESSAGE. AFFECTED LOCATIONS INCLUDE PIKE LAKE... PIKETON...LAKE WHITE...GIVENS...BUCHANAN...IDAHO AND ELM GROVE THIS IS A TEST MESSAGE. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE. LAT...LON 3910 8290 3895 8289 3902 8321 3919 8322 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Nov 7, 6:40 AM EST, 3 hours 58 minutes earlier.
Area forecast discussion, Nov 7, 6:40 AM EST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 640 AM EST WED NOV 7 2007 .SYNOPSIS... HIGH PRESSURE ACROSS THE PLAINS WILL GRADUALLY BUILD INTO THE REGION BY TONIGHT. ANOTHER LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT ACCOMPANIED BY LIMITED MOISTURE WILL PUSH INTO THE GREAT LAKES AND OHIO VALLEY REGION ON THURSDAY AND FRIDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS HIGH PRESSURE GRADUALLY BUILDS IN...THE FLOW AT CLOUD BEARING HEIGHT IS BECOMING ANTICYCLONIC WHICH IS RESULTING IN PARTIAL DISSIPATION OF THE OVERCAST. HAVE DECREASED SKY COVER TO REFLECT CURRENT CONDITIONS. THEREFORE...SKY CONDITIONS WORDING WILL BE SOMEWHAT MORE OPTIMISTIC THAN PREVIOUS...WITH PARTLY SUNNY SKIES FORECAST IN SOME LOCATIONS. STILL EXPECT CLOUDS TO FILL IN BY AFTERNOON...WHICH WILL PREVENT TEMPERATURES FROM RISING ABOVE THE UPPER 40S...NEAR MAV GUIDANCE. WIND SPEEDS WILL BE MORE TOLERABLE THAN ON LAST TWO DAYS...WITH 10 KNOTS OR LESS ANTICIPATED. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... THOUGH HIGH PRESSURE WILL BE MOVING ACROSS THE AREA...MODELS INDICATE PERSISTENT MOISTURE SO KEPT SKIES MOSTLY CLOUDY THROUGH THE PERIOD. LOW THAT WILL DROP FROM THE WESTERN GREAT LAKES ON THURSDAY TO OHIO ON FRIDAY WILL BE LACKING DYNAMICS AND PRECIPITATION ACCORDING TO THE NAM...BUT WILL CONTAIN AMPLE UPWARD MOTION AND MEASURABLE PRECIPITATION ACCORDING THE GFS. STAYED CLOSER TO THE DRIER NAM FOR THIS FORECAST...BUT LATER MODEL RUNS WILL HAVE TO BE ASSESSED TO SEE WHICH SOLUTION WILL WIN OUT. RETAINED LOW CHANCE POPS LATE THURSDAY NIGHT AND FRIDAY FOR RAIN SHOWERS PERHAPS MIXING WITH A BIT OF SNOW THURSDAY NIGHT...THOUGH THESE POPS WILL BE INCREASED IF LATER MODEL RUNS SHOW THE NEED. TEMPERATURES WILL REBOUND SLIGHTLY TOWARD THE 50 DEGREE MARK...BUT THAT WILL STILL BE AROUND 5 DEGREES BELOW NORMAL. CLOUD COVER WILL NOT ALLOW READINGS TO REACH WARMER MAV GUIDANCE THAT GIVES HIGHS OF 55 FOR THURSDAY IN A FEW LOCATIONS. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... UPPER RIDGE THEN BUILDS INTO THE REGION FRIDAY NIGHT THROUGH SUNDAY WHICH ALLOWS FOR A GRADUAL WARM UP THROUGH THE WEEKEND. FORECAST AFTER THIS POINT BECOMES LESS CERTAIN. GFS AND ECMWF SHOWING SOME RUN TO RUN INCONSISTENCIES...THOUGH GENERAL CONSENSUS IS THAT A TROUGH WILL BEGIN TO DIG ACROSS THE WRN US...ALLOWING FOR SRLY FLOW AND A WARM FRONT LIFTING NORTH INTO THE OH VALLEY ON SUNDAY. MAINTAINED SLIGHT TO LOW CHANCE POPS ON SUNDAY TO ACCOUNT FOR LIFTING ALONG THE FRONT...THOUGH RIDGING OVERHEAD SHOULD ACT TO LIMIT PRECIP COVERAGE. EVOLUTION OF UPPER TROUGH EARLY NEXT WEEK IS STILL UNCLEAR...WITH LARGE TIMING DIFFERENCES AMONG LAST 2-3 RUNS OF GFS AND ECMWF. FOLLOWED MORE CLOSELY TO 06Z GFS/00Z ECMWF...WHICH BRINGS A CLOSED UPPER LOW INTO THE SRN PLAINS BY THE END OF THE EXTENDED. THIS MAINTAINS SWRLY UPPER FLOW ACROSS THE OH VALLEY...AND KEPT LOW CHANCE POPS THROUGH EARLY NEXT WEEK. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... AN UPPER LEVEL LOW PRESSURE SYSTEM OVER EASTERN CANADA WILL ROTATE NE THROUGH THE TAF PERIOD AS SURFACE HIGH PRESSURE GRADUALLY BUILDS INTO THE OHIO VALLEY REGION. COLD NWERLY FLOW ALOFT ACRS THE GREAT LAKES WILL KEEP STRATOCUMULUS CLOUDS AT THE TAF SITES INTO THE LATE AFTERNOON AND EARLY EVENING. EXPECT THESE CLDS TO LOWER SOME EARLY TODAY AND FAVORABLE FETCH OFF LAKE MICHIGAN RESULTING IN A FEW SNOW FLURRIES ACRS THE NRN TAF SITES. CIGS SHUD REMAIN VFR BUT THE POSSIBILITY EXISTS THAT DAY AND KCMH CUD DROP INTO THE MVFR RANGE. AS SURFACE HIGH PRESSURE BUILDS INTO THE REGION THIS AFTN WITH DAYTIME HEATING...CIGS WILL LIFT. DO NOT EXPECT CLDS TO SCTD OUT UNTIL LATE AFTN AND EARLY EVE. HAVE INTRODUCED WAA MID LEVEL 12000-15000 FEET CIGS LATE TNGT. OUTLOOK...NO SIG WX EXPECTED. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...CONIGLIO NEAR TERM...CONIGLIO SHORT TERM...CONIGLIO LONG TERM...HAWBLITZEL AVIATION...
Hazardous weather outlook, Nov 7, 5:00 AM EST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EST WED NOV 7 2007 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-081000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 500 AM EST WED NOV 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 11:32 AM EST | Flash Flood Warning | ILN | Pike | 13 min |
Nearby
Flash Flood Warnings in Ohio, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.